Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What does pain in the right shoulder indicate despite taking Aspirin?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 10710 Questions
Question
I have had a pain under my right shoulder blade for about 8 hours. I've taken aspirin and put heat on it no relief
Tue, 22 May 2018 in Bones, Muscles and Joints
 
 
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer:
Can be a muscular strain.

Detailed Answer:
Hello,
Thanks for posting your query.
Your symptoms can be due to heavy pushing or pulling. Strenuous exercises very often bring about muscular strains. Further activities can worsen this pain. I see such events very regularly at my clinic.

If you do not have problems during the movement of the affected shoulder, then I do not think you have caused a major injury. The need to visit the emergency room in such cases depends on the intensity of pain. If the pain is severe, say above 8 on a pain scale, then emergency room visit could be worth it.

If the pain is not such intense, you may consider waiting for few more days. Hot compress the affected part frequently. Avoid any activities involving the affected shoulder and definitely no physical exercises, pushing and pulling. Anti-inflammatory treatment like topical pain balms application and oral drugs like Advil (ibuprofen) 400mg twice a day after food will give added relief.

You can consult an orthopedic directly / through your local physician if the pain remains despite the above measures. X ray of the shoulder and cervical region are entailed.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
,   ,  
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor